Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Persistent rash, possibly from HIV meds
Dec 16, 2011

I have a persistent rash that I call "baboon butt" because of its placement and color that I believe is owning to my HIV meds regimen: Sustiva, Isentress, Reyataz & Norvir. I previously was on Trizivir for 10+ years with no apparent side effects, but after a serious health crisis from breathing mold and subsequent lung infection, my virus became resistant to the class of drugs in Trizivir (AZT, 3TC & abacavir) and I was switched to the new meds. I soon developed patches of rash on my legs that eventually moved to my buttocks, where it has stayed now for almost 3 years. When I raise the question of changing meds to hopefully get rid of the rash, my ID doc says "live with it." Do I have to? It's an unpleasant appearance, tho' not to the general public, and can often be quite itchy. Is it something that could likely be biopsied to find out if any of the meds (most especially Sustiva or Isentress) cause the rash?

Response from Dr. Henry

Very interesting-I havent seen a targeted rash in the area you described linked to your HIV regimen but wouldnt rule out some sort of reaction. I would recommend an evaluation by a dermatologist to make specific diagnosis (maybe a skin biopsy)-perhaps an alternative diagnosis is possible though a drug reaction could be diagnosed in that matter. KH



Previous
Selzentry side effects
Next
arvs side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement